I've been on it for over a year now. I think it does help some. Chronic pain can be very depressing . I don't know if it's considered same as other causes for depression. I know things like MS actually have physical causes due to nerves being injured. But in low does it does seem to help for fibro. Good luck..hope this made some kind of sense to you. LOL
Hi alaw, I have LOTS of health problems, FMS/CFS being the minor of them all. Just wanted to say I tried Cymbalta but due to side effects (BAD HEADACHES) I could not take it. However, my doctor did give me something that has helped tremedously with my pain throughout my body and it is called Lyrica. I went to the Fibromyalgia Network site which is up-to-date and very current on new meds for FMS and this is the newest with the most success in helping w/FMS flares and all the other daily aches,pains,symptoms. You might try and ask your dr. if you can try it as it comes in sample bottles. I can only take the minimum does, or a low does of 75mgs., due to being very sensitive to the side effecs, i.e. dizzy, that's the main one. I also take an all natural supplement called VitaNatural FMS Formula. I started on it about ten years ago when I was first diagnosed w/FMS and could not get out of bed for a year! I WOULD NOT be without this one product!!! It is the only one that got me up and kept me up! It is formulated by two MD's. You can go to the site VitaNatural.com to read about it and purchase it. I hae recommended it to several people and they have actually come back to me and let me know how it gave them their life back. Again, I cannot tell you how much this helped me in conjunction now with the Lyrica as I have severe FMS, the doctors tell me it's one of the worst cases they have ever seen. Therefore I can assure you I stay up on the most current of treatments as my symptoms flare up if just the barometric pressure starts to drop! Take care and I hope this has helped somewhat. BTW, pls excuse any typos as I am legally blind and have a hard time proofing my typing. Take care of yourself. Gentle Hugs
FYI...I tried Lyrica for fibro, and it did help with the nerve pain a lot. But I had to quit taking it, as one of the side effects is weight gain, and I have type2 diabetes and need to lose weight, not gain it. But if you can tolerate it it does help a lot. Anabele is right, doctors have samples to see if it is the right medication for you. It did enable me to start walking and swimming. But now that I have quit taking it, cannot walk without the pain in my legs. Ask your doctor about it.
I am currently taking Lyrica for fibro. I have been on it for about 6 weeks. I have gained 19 pounds since I started taking it. Yes, I said 19 pounds! I am going to see a specialist next week about getting off of it. I can't continue to gain weight like that. The medicine has helped a little with my symptoms, although I still continue to have some pain. Overall, I am not satisfied with Lyrica.
I took Cymbalta for about 3 months. I really felt good on that drug, but the weight gain was 30 pounds!!!! Now taking Lyrica, but that is also causing weight gain. Does anyone know of a good Fibro physician in Indianapolis
Hi I just came across this website and I really like it. I have been diagnosed with Fibromyalgia and my physican whom I have been seeing for several years now gave me cymbalta for the pain, I take 90mg and it has helped it does not take away 100 % of the pain and I still get very very tired but it has made a world of difference. I also see a specialist who gave me lyrica but that just made me feel very very bad - I think I had a bad reaction to it so he took me off. Also I take provigil 200 mg for energy which is what my doctor prescribed and it has helped quite a bit. I read up on alot of the symptoms of fibromyalgia and I started taking Magnesium which you can buy over the counter and that has helped with the nerves.
Good luck hope this helps.
I just was taken off cymbalta cause of the bad sweats. Then Lyrica 150BID. My head was so foggy but it really helped with my muscle pain and soreness. I am trying to find the right meds for me and some of you have made some recommendations that are heartfelt..This is my first time to read these post and it does help me. I will keep you all in my prayers. Sharon from Mississippi.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.